Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Quadratic forms with cube-free discriminant


Author: Donald G. James
Journal: Proc. Amer. Math. Soc. 110 (1990), 45-52
MSC: Primary 11E12
MathSciNet review: 1027095
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Formulas are given for the number of genera of $ {\mathbf{Z}}$-lattices with rank $ n \geq 3$, signature $ s$, and cube-free discriminant $ \Delta $. The results are applied to study classification and orthogonal splittings in the indefinite case.


References [Enhancements On Off] (What's this?)

  • [1] J. W. S. Cassels, Rational quadratic forms, Academic Press, London, 1978. MR 522835 (80m:10019)
  • [2] K. S. Chang, Diskriminanten und Signaturen gerader quadratischer Formen, Archiv. Math. 21 (1970), 59-65. MR 0268122 (42:3021)
  • [3] L. J. Gerstein, Orthogonal splitting and class numbers of quadratic forms, J. Number Theory 5 (1973), 332-338. MR 0325535 (48:3882)
  • [4] D. G. James, Diagonalizable indefinite integral quadratic forms, Acta Arith. 50 (1988), 309-314. MR 960557 (89j:11031)
  • [5] -, Orthogonal decompositions of indefinite quadratic forms, Rocky Mountain J. Math. 19 (1989), 735-740. MR 1043245 (91b:11032)
  • [6] -, Even quadratic forms with cube-free discriminant, Proc. Amer. Math. Soc. 106 (1989), 73-79. MR 955998 (89j:11032)
  • [7] O. T. O'Meara, Introduction to quadratic forms, Springer-Verlag, New York, 1963.
  • [8] G. L. Watson, Integral quadratic forms, Cambridge University Press, London, 1960. MR 0118704 (22:9475)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11E12

Retrieve articles in all journals with MSC: 11E12


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1027095-2
PII: S 0002-9939(1990)1027095-2
Article copyright: © Copyright 1990 American Mathematical Society